Jump to content
The End of my Addiction

Venlafaxine


Alcofree
 Share

Recommended Posts

I wonder if anyone is on Venlafaxine as well as self-medicating on Baclofen. Like me. I have been on V for a couple of years now- for anxiety, ironically. No wonder why my side effects are so horrid, as just read this:

"Using baclofen together with venlafaxine may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination."

Just typing this is a massive struggle! 

Link to comment
Share on other sites

I believe venlafaxine also increases craving for alcohol, so not only are you getting SE from the drug interaction, but you are reducing the chances of bac working for you.

Can you talk to your doctor about coming off it?

  • Like 2
Link to comment
Share on other sites

8 hours ago, Mom2JTx3 said:

Holy crap @Alcofree!

Why? 

 

6 hours ago, Molly78 said:

I believe venlafaxine also increases craving for alcohol, so not only are you getting SE from the drug interaction, but you are reducing the chances of bac working for you.

Can you talk to your doctor about coming off it?

Oh god no!!!! I will definitely come off V then. It wasn't helping me that much anyway. I'll start reducing it today and speak to GP next week. Thank you for that! 

  • Like 1
Link to comment
Share on other sites

9 hours ago, Alcofree said:

Why? 

That combo of drugs... Baclofen and the other.  Is that why you've been struggling so much?  It sure sounds like it could be!

 

On 1/31/2017 at 2:49 PM, Alcofree said:

I wonder if anyone is on Venlafaxine as well as self-medicating on Baclofen. Like me. I have been on V for a couple of years now- for anxiety, ironically. No wonder why my side effects are so horrid, as just read this:

"Using baclofen together with venlafaxine may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination."

Just typing this is a massive struggle! 

 

  • Like 2
Link to comment
Share on other sites

36 minutes ago, Mom2JTx3 said:

That combo of drugs... Baclofen and the other.  Is that why you've been struggling so much?  It sure sounds like it could be!

I hope that's what it was!! I'm coming off V now. Slowly cutting down as of today. Looks like that drug was preventing Baclofen's benefits. I'm so glad I decidedto look into this combination! Thank you for your support! Means a lot to me. 

Quote

 

 

 

  • Like 2
Link to comment
Share on other sites

When I finally stopped taking Effexor (same drug) Baclofen was finally able to do its job.

I was AF for five years back in 2010 when I started taking Effexor for depression. Within six months I was drinking again. May well of happened regardless but there's a few of us that suspect Venaflaxine is not good for us AL-addicted people – only helps the cravings and doesn't work well when taken in conjunction with Bac.

  • Like 2
Link to comment
Share on other sites

  • 3 weeks later...

I didn't realize V. was Effexor.  My dr. thinks it is the drug from hell.  Withdrawal is very difficult so you may need assistance and a slooow withdrawal.

 

There was a NYT article a few years back on the push for drs to use Effexor - with freebie gifts, of course.  Everyone is different in how they react to a.d.'s.  Lexapro and wellbutrim do it for me.

  • Like 1
Link to comment
Share on other sites

  • 1 month later...

Venlafaxine and Desvenlafaxine exerbated my ALC consumption.  But I stayed sane.  Trintellix on the other hand I had blackouts.  I have no comment about it with BAC as I'm still trying to get a prescription!

  • Like 1
Link to comment
Share on other sites

I'm still trying to find the right AD in combination with baclofen and gabapentin.   I"ve tried lots of SSRIs, wellbutrin, trintellix, mirtazipine .  I had 6 days of feeling really good on  Mirtazipine then it just stopped working.  I was only up to 15mg but it started to make me very anxious.  And it didn't help with appetite or sleep so dr took me off of it.  I was on Lexapro for years and sometimes suspect it sent me into alcoholic drinking, but who knows. Trintellix was awful, I felt drugged .  All the other ADs either didn't work of the side effects were intolerable.  Right now I'm taking Lamotrigine, a mood stabilizer.  I'm taking 100mg now, 200mg is considered a therapeutic dose.  I feel a little better, not great, but I get out of bed and keep busy for most of the day.  The funny thing is I'm accomplishing things, cleaning, paperwork I've been putting off, fixing up the house a little. The thing is, none of it brings me any joy or a sense of accomplishment.  I have a few good days here and there, sometimes I feel good in the morning and lousy for the rest of the day.  I see my pdoc next week to talk about a higher dose or an add on drug.    I think, in my case anyway, I need a higher dose than I would if I didn't take bac and  gabapentin.  I'm really hoping the lamotrigine works.  Those few days I felt good gave me so much hope.  It can take a while to find the right medication.  And everyone is so different you really can't rely on someone else's experience .  I have a friend, a recovering alcoholic, who has been on Effexor for years and loves it.  It's just a matter of trying different things until something works.  Good luck.

  • Like 3
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...